Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 26, NWS Green Bay, WI

April 24, 2002Langlade County, Menominee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2002, 7:47 AM CDT for Langlade County, Menominee County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2002, 7:47 AM CDT (12:47 UTC)
Expired
Apr 24, 2002, 8:30 AM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Langlade County, WI, Menominee County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2002-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2002-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 241247
SVRGRB
WIC067-078-241330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
746 AM CDT WED APR 24 2002

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LANGLADE COUNTY IN WISCONSIN
  MENOMINEE COUNTY IN WISCONSIN

* UNTIL 830 AM CDT

* AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE 
  WAS LOCATED FROM LILY TO 4 MILES SOUTH OF ANTIGO. THE LINE WAS     
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  LILY BY 750 AM CDT.
  HOLLISTER BY 755 AM CDT.
  ELTON BY 755 AM CDT.
  WHITE LAKE BY 800 AM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS
OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT WED APR 24 2002

LOW LEVEL JET HAS KICKED OVER THUNDERSTORMS ACROSS CENTRAL AND
NORTHWEST WISCONSIN DURING THE PAST HOUR. SOME OF THESE STORM ARE
QUITE INTENSE AND WILL NEED TO BE WATCHED. OTHERWISE...THE
COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE AND SHARP COLD FRONT
WILL SWEEP ACROSS THE GRB CWA TODAY. EXPECT HIGHS IN MOST LOCATIONS
TO OCCUR LATE THIS MORNING OR EARLY THIS AFTERNOON AND THEN FALL
DURING THE REMAINDER OF THE AFTERNOON. WILL CONTINUE THE PERIODS OF
SHOWERS AND THUNDERSTORMS FOR TODAY...AND WILL BUMP UP HIGH
TEMPERATURES ACROSS MUCH OF THE CWA BASED ON CURRENT TRENDS AHEAD OF
THE FRONT. EXPECT WINDY CONDITIONS TO DEVELOP THIS MORNING AND
SHOULD BECOME STRONGER BEHIND SYSTEM MOVING THROUGH TODAY. DO NOT
THINK A WIND ADVISORY WILL BE NEEDED FOR TODAY AS SUSTAINED WINDS
SHOULD REMAIN IN THE 20 TO 25 MPH RANGE. DO EXPECT TO SEE SOME GUSTS
APPROACHING 40 MPH AS WINDS ABOVE THE SURFACE ARE STRONG AND SHOULD
MIX DOWN LATER IN THE DAY.

OTHERWISE...IT WILL REMAIN QUIETE THROUGH FRIDAY. AT THIS TIME...WILL
PICK THE WARMER GUIDANCE FOR LOWS FRIDAY MORNING AS RIDGE AXIS IS TO
OUR SOUTH AND WINDS SHOULD REMAIN UP THROUGH THE NIGHT. IF THE WINDS
DO DROP OFF LATE THURSDAY NIGHT...TEMPERATURES COULD FALL TO NEAR
RECORD LEVELS WITH READINGS IN THE TEENS OVER THE NORTH AND 20S
SOUTH. THE SYSTEM FOR SATURDAY HAS SHIFTED SIGNIFICANTLY FARTHER
NORTH THAN THE RUN FROM LAST NIGHT. STILL THINK MOST OF THE
PRECIPITATION WILL BE IN THE FORM OF SNOW...BUT WILL LEAVE THE
RAIN/SNOW MIX IN THE CURRENT FORECAST ALONE IN CASE THE SYSTEM
SHOULD EVEN JUMP FARTHER NORTH ON SUCCESSIVE RUNS.

.GRB...NONE

ECKBERG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 24, 6:00 AM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED APR 24 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL
AND NORTHEAST WISCONSIN.

SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. A FEW OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY
THREAT.

WARM AIR FLOWING NORTHWARD HELPED GENERATE THUNDERSTORMS ACROSS NORTHERN
WISCONSIN THIS MORNING. THIS AREA OF THUNDERSTORMS WILL SPREAD EAST OF
THE AREA THIS MORNING...HOWEVER A STRONG COLD FRONT WILL MOVE ACROSS
NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS MORNING INTO EARLY THIS
AFTERNOON. THE COLD FRONT WILL CONTINUE TO HELP GENERATE SCATTERED
THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN THROUGHOUT THE
MORNING INTO THE EARLY AFTERNOON. OVER EAST CENTRAL WISCONSIN...
SCATTERED THUNDERSTORMS SHOULD DEVELOP LATE THIS MORNING AHEAD OF THE
APPROACHING COLD FRONT.

SINCE THE THREAT OF SEVERE WEATHER IS MINIMAL...SPOTTER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

THIS PRODUCT WILL BE UPDATED AT NOON. UPDATED INFORMATION CAN BE FOUND
IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR ARE
IMMINENT.

ECKBERG
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Apr 24, 5:32 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY, WI
532 AM CDT WED APR 24 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 AM    10 SE WAUSAU              WI   .75 INCH HAIL
04/24/02   MARATHON                       REPORTED BY LAW
                                          ENFORCEMENT
Special weather statement, Apr 24, 6:00 AM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED APR 24 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL
AND NORTHEAST WISCONSIN.

SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. A FEW OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY
THREAT.

WARM AIR FLOWING NORTHWARD HELPED GENERATE THUNDERSTORMS ACROSS NORTHERN
WISCONSIN THIS MORNING. THIS AREA OF THUNDERSTORMS WILL SPREAD EAST OF
THE AREA THIS MORNING...HOWEVER A STRONG COLD FRONT WILL MOVE ACROSS
NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS MORNING INTO EARLY THIS
AFTERNOON. THE COLD FRONT WILL CONTINUE TO HELP GENERATE SCATTERED
THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN THROUGHOUT THE
MORNING INTO THE EARLY AFTERNOON. OVER EAST CENTRAL WISCONSIN...
SCATTERED THUNDERSTORMS SHOULD DEVELOP LATE THIS MORNING AHEAD OF THE
APPROACHING COLD FRONT.

SINCE THE THREAT OF SEVERE WEATHER IS MINIMAL...SPOTTER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

THIS PRODUCT WILL BE UPDATED AT NOON. UPDATED INFORMATION CAN BE FOUND
IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR ARE
IMMINENT.

ECKBERG
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:47 AM CDTSevere Thunderstorm WarningGRBLincoln43 min
Apr 24, 5:06 AM CDTSevere Thunderstorm WarningGRBMarathon39 min
Apr 24, 7:21 AM CDTSevere Thunderstorm WarningGRBLanglade24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.